MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 22MM/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 22MM/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 06-2200
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The distributor reported that "when the head was removed, the stem came with impossible to remove the head from the stem" update as per 8/21/2024: it was reported that the patient was undergoing a revision due to infection.During the revision, it was noticed that the head would not disassemble from the stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection and disassembly issue involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.During this procedure, when the stryker head was removed, the stem came with as it was not possible to remove the head from the protheos stem.It should be noted that, per the ifu packaged with the reported device, "c-taper heads are to be used only with those howmedica osteonics femoral stems with c-taper trunnions (6000 series stems).The appropriate femoral bearing head is assembled to the femoral stem intraoperatively, following the selection of appropriate stem size, style, neck length and trunnion style.The head is assembled to the femoral stem and is seated with two moderate blows using the howmedica osteonics stem head impactor.The assembled prosthesis provides for secure fixation of the head to the femoral stem.Once the head is impacted, removal will require the use of howmedica osteonics head removal tool." use of a stryker femoral head with a non-stryker stem is considered off-label, and the use of devices in this combination likely contributed to the disassembly issue.Additionally, all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the infection event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: restoration adm x3 ins 22/44; cat#: 7236-2-244; lot#: 15979351.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection and disassembly issue involving a metal head was reported.The disassembly event is considered confirmed and the result of off-label usage.The infection event was not confirmed.Method & results: product evaluation and results: visual inspection: the head was returned assembled to the stem and liner.Nothing remarkable was noted.Dimensional and functional inspections were not performed as the head was noted to be assembled to a non-stryker stem.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.During this procedure, when the stryker head was removed, the stem came with as it was not possible to remove the head from the protheos stem.It should be noted that, per the ifu packaged with the reported device, "c-taper heads are to be used only with those howmedica osteonics femoral stems with c-taper trunnions (6000 series stems).The appropriate femoral bearing head is assembled to the femoral stem intraoperatively, following the selection of appropriate stem size, style, neck length and trunnion style.The head is assembled to the femoral stem and is seated with two moderate blows using the howmedica osteonics stem head impactor.The assembled prosthesis provides for secure fixation of the head to the femoral stem.Once the head is impacted, removal will require the use of howmedica osteonics head removal tool." use of a stryker femoral head with a non-stryker stem is considered off-label, and the use of devices in this combination likely contributed to the disassembly issue.Additionally, all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the infection event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The distributor reported that "when the head was removed, the stem came with impossible to remove the head from the stem." update as per 8/21/2024: it was reported that the patient was undergoing a revision due to infection.During the revision, it was noticed that the head would not disassemble from the stem.

Brand Name
C-TAPER COCR LFIT HEAD 22MM/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20189637
Report Number0002249697-2024-01255
Device Sequence Number7113204
Product Code JDI
UDI-Device Identifier07613327016208
UDI-Public07613327016208
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number06-2200
Device Lot NumberH91JND
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale